Alert archive / Oregon / River Flood Warnings in 2021
River Flood Warning 2, NWS Portland, OR
NWS Portland, OR issued this river flood warning at Jan 2, 2021, 11:35 PM PST for Tillamook County, Oregon. It took effect at Jan 3, 2021, 2:04 AM PST. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2021, 11:35 PM PST (07:35 UTC)
- In effect from
- Jan 3, 2021, 2:04 AM PST
- Expired
- Jan 23, 2021, 11:35 PM PST
- In force
- 21 days
- Issued by
- NWS Portland, OR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tillamook County, OR
The radar
The Portland,OR radar (KRTX), 70 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wilson River near Tillamook (TLMO3). The gauge peaked at 16.72 ft at Jan 13, 2021, 3:00 AM PST.
- Action stage
- 10.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 15.5 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
538
WGUS46 KPQR 030735
FLWPQR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Portland OR
1135 PM PST Sat Jan 2 2021
...The National Weather Service in Portland OR has issued a Flood
Warning for the following rivers in Oregon...Washington...
Wilson River near Tillamook affecting Tillamook County.
Naselle River near Naselle affecting Pacific and Wahkiakum
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued by 745 AM PST Sunday morning.
&&
ORC057-031545-
/O.NEW.KPQR.FL.W.0002.210103T1004Z-000000T0000Z/
/TLMO3.1.ER.210103T1004Z.210103T1200Z.210103T1356Z.UU/
1135 PM PST Sat Jan 2 2021
The National Weather Service in Portland has issued a
* Flood Warning for
the Wilson River near Tillamook.
* From late tonight until further notice.
* At 10:30 PM PST Saturday the stage was 11.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage just after
midnight tonight to 12.5 feet late tonight. It will then fall
below flood stage late tonight to 8.6 feet and begin rising again
late tomorrow evening. It will rise to 10.0 feet Monday afternoon.
It will then fall again and remain below flood stage.
* Impact...Above 12.0 feet, minor flooding of low lying dairy and
pasture land north and east of Tillamook can be expected,
particularly during high tides.
&&
LAT...LON 4548 12387 4549 12386 4548 12384 4548 12377
4549 12371 4547 12370 4546 12375 4546 12384
$$
WAC049-069-031545-
/O.NEW.KPQR.FL.W.0003.210103T1041Z-000000T0000Z/
/NASW1.1.ER.210103T1041Z.210103T1200Z.210103T1301Z.NO/
1135 PM PST Sat Jan 2 2021
The National Weather Service in Portland has issued a
* Flood Warning for
the Naselle River near Naselle.
* From late tonight until further notice.
* At 10:30 PM PST Saturday the stage was 14.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage just after
midnight tonight to 15.2 feet late tonight. It will then fall
below flood stage late tonight to 10.1 feet and begin rising again
early Monday morning. It will rise to 10.6 feet Monday afternoon.
It will then fall again and remain below flood stage.
* Impact...Above 15.0 feet, expect flooding in numerous lowland
areas along the Naselle. Historically, water begins to surround
homes along and near the river at this point. A few roads are
flooded at this level, including low sections of State Route 4.
&&
LAT...LON 4636 12382 4638 12382 4638 12375 4637 12373
4636 12375
$$3 follow-up statements
422
WGUS86 KPQR 031403
FLSPQR
Flood Statement
National Weather Service Portland OR
603 AM PST Sun Jan 3 2021
...The Flood Warning is extended for the following rivers in
Washington...
Willapa River near Willapa affecting Pacific County.
Grays River near Rosburg affecting Wahkiakum County.
...The Flood Warning continues for the following rivers in Oregon...
Wilson River near Tillamook affecting Tillamook County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 1245 PM PST.
&&
WAC049-032045-
/O.EXT.KPQR.FL.W.0006.000000T0000Z-210103T2037Z/
/WILW1.1.ER.210103T1134Z.210103T1315Z.210103T1437Z.NO/
603 AM PST Sun Jan 3 2021
...The Flood Warning is now in effect until this afternoon...
The Flood Warning continues for
the Willapa River near Willapa.
* Until this afternoon.
* At 5:15 AM PST Sunday the stage was 21.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* The river was near a crest early this morning.
* Forecast...The river is expected to fall below flood stage later
this morning and then continue to fall through the remainder of
the day.
* Impact...Above 21.0 feet, expect flooding of several roads along
the river, including Heckard Road. Portions of US Hwy 101 may be
flooded as well if flood crest corresponds to high tide. Also
expect minor flooding in Raymond.
&&
LAT...LON 4669 12375 4670 12373 4670 12371 4669 12370
4669 12367 4665 12364 4658 12360 4658 12357
4655 12351 4655 12347 4653 12347 4653 12352
4655 12355 4655 12361 4658 12364 4665 12368
4667 12370 4667 12374
$$
ORC057-040030-
/O.EXT.KPQR.FL.W.0002.000000T0000Z-210104T0027Z/
/TLMO3.1.ER.210103T0801Z.210103T1200Z.210103T1827Z.UU/
603 AM PST Sun Jan 3 2021
...The Flood Warning is now in effect until late this afternoon...
The Flood Warning continues for
the Wilson River near Tillamook.
* Until this afternoon.
* At 5:30 AM PST Sunday the stage was 13.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river crested at 13.4 feet at 4 am this morning.
* Forecast...The river is expected to fall below flood stage late
this morning and continue to fall through the rest of the day.
* Impact...Above 14.0 feet, widespread lowland and dairy land
flooding begins. Sloughs north of the city, mainly Dougherty,
begin to overflow. Minor flooding begins in the business district
north of Tillamook and along Hwy 101, particularly during high
tide.
&&
LAT...LON 4548 12387 4549 12386 4548 12384 4548 12377
4549 12371 4547 12370 4546 12375 4546 12384
$$
WAC069-040045-
/O.EXT.KPQR.FL.W.0001.000000T0000Z-210104T1313Z/
/GRRW1.1.ER.210103T0202Z.210103T0900Z.210104T0713Z.UU/
603 AM PST Sun Jan 3 2021
...The Flood Warning is now in effect until late tonight...
The Flood Warning continues for
the Grays River near Rosburg.
* Until late tonight.
* At 5:15 AM PST Sunday the stage was 14.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river crested at 15.0 feet 1 am Sunday morning.
* Forecast...The river will fall below flood stage late this evening.
* Impact...Above 14.0 feet, expect widespread lowland flooding and
numerous flooded roads near Rosburg and Hwy 4. This includes the
roadway approaches to the Altoona Bridge over the Grays River.
&&
LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
4637 12356 4636 12355 4634 12358 4634 12361
4631 12366
$$
13466
WGUS86 KPQR 031623
FLSPQR
Flood Statement
National Weather Service Portland OR
823 AM PST Sun Jan 3 2021
...The Flood Warning continues for the following rivers in
Washington and Oregon...
Willapa River near Willapa affecting Pacific County.
Wilson River near Tillamook affecting Tillamook County.
Grays River near Rosburg affecting Wahkiakum County.
Cowlitz River at Kelso affecting Cowlitz County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas. Most flood-related deaths and accidents
occur in automobiles.
River forecasts are based on observed and forecast rainfall and
temperatures, and they include current and planned reservoir
releases. For the latest river stages and forecasts, visit
weather.gov/portland.
The next statement will be issued by 1245 PM PST.
&&
WAC049-032045-
/O.CON.KPQR.FL.W.0006.000000T0000Z-210103T2037Z/
/WILW1.1.ER.210103T1134Z.210103T1315Z.210103T1744Z.NO/
823 AM PST Sun Jan 3 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Willapa River near Willapa.
* Until this afternoon.
* At 7:45 AM PST Sunday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* Recent Activity...The river crested at 21.2 feet.
* Forecast...The river is expected to fall below flood stage later
this morning.
* Impact...Above 21.0 feet, expect flooding of several roads along
the river, including Heckard Road. Portions of US Hwy 101 may be
flooded as well if flood crest corresponds to high tide. Also
expect minor flooding in Raymond.
&&
LAT...LON 4669 12375 4670 12373 4670 12371 4669 12370
4669 12367 4665 12364 4658 12360 4658 12357
4655 12351 4655 12347 4653 12347 4653 12352
4655 12355 4655 12361 4658 12364 4665 12368
4667 12370 4667 12374
$$
ORC057-032230-
/O.CON.KPQR.FL.W.0002.000000T0000Z-210104T0027Z/
/TLMO3.1.ER.210103T0801Z.210103T1200Z.210103T1827Z.UU/
823 AM PST Sun Jan 3 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Wilson River near Tillamook.
* Until this afternoon.
* At 7:30 AM PST Sunday the stage was 12.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Recent Activity...The river crested at 13.4 feet.
* Forecast...The river is expected to fall below flood stage late
this morning and continue falling to 6.9 feet early Wednesday
morning.
* Impact...Above 12.0 feet, minor flooding of low lying dairy and
pasture land north and east of Tillamook can be expected,
particularly during high tides.
&&
LAT...LON 4548 12387 4549 12386 4548 12384 4548 12377
4549 12371 4547 12370 4546 12375 4546 12384
$$
WAC069-032230-
/O.CON.KPQR.FL.W.0001.000000T0000Z-210104T1313Z/
/GRRW1.1.ER.210103T0202Z.210103T0900Z.210104T0713Z.UU/
823 AM PST Sun Jan 3 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Grays River near Rosburg.
* Until late tonight.
* At 5:15 AM PST Sunday the stage was 14.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Recent Activity...The river crested at 15.0 feet.
* Forecast...The river level is dropping slowly and will likely drop
below flood stage Sunday evening but remain near flood stage
Monday due to additional rainfall.
* Impact...Above 14.0 feet, expect widespread lowland flooding and
numerous flooded roads near Rosburg and Hwy 4. This includes the
roadway approaches to the Altoona Bridge over the Grays River.
&&
LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
4637 12356 4636 12355 4634 12358 4634 12361
4631 12366
$$
WAC015-032230-
/O.CON.KPQR.FL.W.0005.210103T1800Z-210104T0100Z/
/KELW1.1.ER.210103T1249Z.210103T1549Z.210104T0431Z.NO/
823 AM PST Sun Jan 3 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Cowlitz River at Kelso.
* Until this afternoon.
* At 7:49 AM PST Sunday the stage was 22.3 feet.
* Flood stage is 21.5 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to crest near 22.5 feet later
this morning. It will then fall below flood stage this evening.
* Impact...Above 21.5 feet, flooding of several low lying and
secondary roads begins, including the Cowlitz Gardens
neighborhood, along with flooding of pasture and lowland upstream
of Kelso.
&&
LAT...LON 4621 12292 4621 12290 4620 12290 4619 12289
4618 12289 4613 12290 4611 12288 4610 12290
4613 12294
$$
ab831
WGUS86 KPQR 031957
FLSPQR
Flood Statement
National Weather Service Portland OR
1157 AM PST Sun Jan 3 2021
...The Flood Warning is cancelled for the following rivers in
Washington and Oregon...
Willapa River near Willapa affecting Pacific County.
Wilson River near Tillamook affecting Tillamook County.
...The Flood Warning continues for the following rivers in
Washington...
Cowlitz River at Kelso affecting Cowlitz County.
Grays River near Rosburg affecting Wahkiakum County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
River forecasts are based on observed and forecast rainfall and
temperatures, and they include current and planned reservoir
releases. For the latest river stages and forecasts, visit
weather.gov/portland.
The next statement will be issued by 6 PM PST.
&&
WAC049-032100-
/O.CAN.KPQR.FL.W.0006.000000T0000Z-210103T1957Z/
/WILW1.1.ER.210103T1134Z.210103T1315Z.210103T1744Z.NO/
1157 AM PST Sun Jan 3 2021
...The Flood Warning for the Willapa River near Willapa has been
cancelled...
The Flood Warning is cancelled for
the Willapa River near Willapa.
* At 11:30 AM PST Sunday the stage was 19.8 feet.
* Flood stage is 21.0 feet.
* Forecast...The river has dropped below flood stage and will
continue dropping through Monday morning.
&&
LAT...LON 4669 12375 4670 12373 4670 12371 4669 12370
4669 12367 4665 12364 4658 12360 4658 12357
4655 12351 4655 12347 4653 12347 4653 12352
4655 12355 4655 12361 4658 12364 4665 12368
4667 12370 4667 12374
$$
ORC057-032100-
/O.CAN.KPQR.FL.W.0002.000000T0000Z-210103T1957Z/
/TLMO3.1.ER.210103T0801Z.210103T1200Z.210103T1827Z.UU/
1157 AM PST Sun Jan 3 2021
...The Flood Warning for the Wilson River near Tillamook has been
cancelled...
The Flood Warning is cancelled for
the Wilson River near Tillamook.
* At 11:30 AM PST Sunday the stage was 11.4 feet.
* Flood stage is 12.0 feet.
* Forecast...The river has dropped below flood stage and will
continue to drop through Monday morning.
&&
LAT...LON 4548 12387 4549 12386 4548 12384 4548 12377
4549 12371 4547 12370 4546 12375 4546 12384
$$
WAC015-040200-
/O.EXT.KPQR.FL.W.0005.000000T0000Z-210104T1316Z/
/KELW1.1.ER.210103T1249Z.210103T1749Z.210104T0716Z.NO/
1157 AM PST Sun Jan 3 2021
...The Flood Warning is now in effect until late tonight...
The Flood Warning continues for
the Cowlitz River at Kelso.
* Until late tonight.
* At 11:34 AM PST Sunday the stage was 22.3 feet.
* Flood stage is 21.5 feet.
* Minor flooding is occurring.
* Recent Activity...The river crested this morning at 22.5 feet.
* Forecast...The river will fall slowly through the day and drop
below flood stage Sunday night.
* Impact...Above 21.5 feet, flooding of several low lying and
secondary roads begins, including the Cowlitz Gardens
neighborhood, along with flooding of pasture and lowland upstream
of Kelso.
&&
LAT...LON 4621 12292 4621 12290 4620 12290 4619 12289
4618 12289 4613 12290 4611 12288 4610 12290
4613 12294
$$
WAC069-040200-
/O.EXT.KPQR.FL.W.0001.000000T0000Z-210104T0534Z/
/GRRW1.1.ER.210103T0202Z.210103T0900Z.210103T2334Z.UU/
1157 AM PST Sun Jan 3 2021
...The Flood Warning is now in effect until late this evening...
The Flood Warning continues for
the Grays River near Rosburg.
* Until this evening.
* At 11:15 AM PST Sunday the stage was 12.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Recent Activity...The river crested this morning at 15.0 feet.
* Forecast...The river will fall slowly and drop below flood stage
late this afternoon.
* Impact...Above 12.0 feet, expect some flooding of roads along and
near the Grays River, including roadway approaches to the Altoona
Bridge over the Grays, and portions of Covered Bridge Road,
Barr-Durrah Road, and Loop Road near Rosburg and Hwy 4.
&&
LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
4637 12356 4636 12355 4634 12358 4634 12361
4631 12366
$$
abWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this river flood warning went out at Jan 2, 9:04 PM PST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 2, 9:04 PM PST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Portland OR
904 PM PST Sat Jan 2 2021
.SYNOPSIS...An active weather pattern will continue through at least
the middle of next week. A cold front moves onshore late this evening
with increasing rain and wind. Another system impacts the area Sunday
and Sunday night, followed by additional weather systems through
mid-week. A brief break in the action is expected Wednesday night or
Thursday, but a return to wet conditions is likely Friday.
&&
.UPDATE...The front continues to slowly sag south along the coast.
As of 8 PM the front extends southwest from the mouth of the Columbia
River based on NWS doppler radar and surface observations. Wind have
been underperforming forecast and guidance. For the south WA and
north Oregon coast have seen only one spot meet high wind criteria -
NB 101 bridge in Astoria and the winds are now decreasing. Will end
the high wind warning for the south WA coast, and adjusting for model
bias, will end it for the north OR coast as well. However will keep
the high wind warning going for the Central OR coast as models still
show a decent chance it will occur. In addition the pressure
gradient will tighten enough there as the front pinches against the
high pressure in northern CA. Inland...BUFR soundings show little
in the way of momentum transfer to the valley floor even as the front
moves through. NAM 975 mb wind in the valley (mainly central valley)
peak at around 30-35 kt and with little momentum transfer will likely
not see that realized at the surface. So will end the wind advisory
for the Willamette Valley and Clark county as well. Winds will pick
up a little over the next few hours next expect widespread gusts
above 45 mph in the valley.
.SHORT TERM...Tonight through Tuesday...Early afternoon GOES-17 water
vapor imagery revealed an upper level low pressure area just west of
Hadai Gwaii with an extensive moisture feed across the Pacific into
the Pacific Northwest fed by a strong west upper level jet.
Wind is the first weather concern. The 12Z 4km WRF-GFS has backed off
slightly regarding coastal wind. The 12Z run shows a swath of 50 kt
10m wind gusts along the coast 03Z Sun. By 06Z, this 50-kt core is
located from KTMK to K6S2. There is a dramatic wind shift associated
with the cold front immediately behind the south to southwesterly
wind core max. The current high wind warning timing for the coast
looks on track, but max wind gusts may end up a little lower than
forecast. The WRF-GFS and 19Z HRRR 80m wind product indicate 35-40 kt
gusts this evening through midnight for the Willamette Valley, mainly
south of KSLE. South to southwest wind ramps up in the north
Willamette Valley early this evening and gradually works south
through the remainder of the evening. The HRRR 80m wind gust product
and NBM wind gust forecast suggest 25-35 kt gusts for Clark County.
Will maintain the current advisory at this time. Wind speeds will
quickly drop off behind the cold front. Expect the cold front to
reach KAST around 06Z Sun, KPDX 09Z and KEUG 10Z to 111Z.
The other weather concern will be precipitation and potential hydro
issues. The ECMWF Precipitable water ensemble mean valid 00Z Sun
shows 1.0 to 1.2 inches. Combine this with 50-70 kt 850 mb southwest
flow into the Oregon Coast Range and southwest Washington Willapa
Hills and the result in impressive orographic lift. Per WPC Mesoscale
Precip Discussion, rainfall rates up to 0.5 inches per hour will be
possible on southwest-facing slopes in the higher terrain. In
addition, the GEFS ensemble mean Integrated Water Vapor Transport
(IVT) valid 06Z Sun shows a band of 500-700 kg/m/s directed into much
of the forecast area. The ECMWF IVT valid 06Z has slightly higher
values. Fortunately, this will be a fairly fast-moving cold front
such that these high rainfall rates should be short-lived. Rainfall
totals through early Sun morning will be on the order of 2 to 4
inches for the Oregon Coast Range, Willapa Hills and south Washington
Cascades. The expected QPF looks to be enough to result in minor
flooding on the Grays River. Thus, a flood watch has been issued.
Snow levels have risen to 5000 to 5500 feet early this afternoon per
the Astoria profiler. Snow levels are expected to lower to around
3000 feet overnight in the south Washington Cascades to near pass
level in the Lane County Cascades. However, the bulk of the
precipitation will have already occurred by the time snow levels
start falling. Expect total snowfall by Sun morning on the order of 6
to 12 inches above 5000 feet.
The cold front does not completely go away Sun. The remnants will
reside over southwest Oregon Sun morning and then transition to a
warm front Sun afternoon due to surface low development well
offshore. Rain will increase across the south part of the area late
Sun morning or early afternoon and then lift north. Another cold
front reaches the coast between 06Z and 12z Mon. The 12Z model runs
continue to struggle with the evolution and strength of the surface
low. The GFS has been insistent the past couple of runs developing a
compact sub-990 mb low pres center just west of Cape Arago 18Z Mon.
The NAM shows multiple low pres centers along the baroclinic
boundary, all of which are in the mid to upper 990s. The 12Z ECMWF
ensembles show a high variability regarding surface low placement and
strength. All of which leads to lower-than-average forecast
confidence. It appears a lull in the action occurs Mon night and most
of Tue, followed by another weather system nearing the coast late
Tue.
The long period (18-19 seconds) westerly swell is expected to build
early this morning then last into the afternoon before slowly losing
energy as the dominant wave period drops to 16 to 17 seconds. This
supports keeping the High Surf Advisory for today, and also brings
an enhanced threat of sneakers waves. Weishaar
.LONG TERM...Tuesday night through Saturday...The active weather
pattern continues Tue night and Wed as the 12z deterministic runs are
in general agreement showing another weather system moving through
the area. Some of the model details differ, with the GFS suggesting
another possible coastal wind event while the ECMWF has a much weaker
pressure gradient. The ECMWF MSLP ensemble mean valid 00Z Thu
indicates weak ridging over the area while the deterministic GFS
shows a 980 mb low center near KUIL. Favor the ECMWF ensembles, which
line up reasonably well with the total mean 500 mb cluster analysis.
There is moderate confidence that Wed night through Thu will be
rather quiet, but not confidence enough to go completely dry. Model
discrepancies become more pronounced Fri and Sat. The 12Z model runs
show another frontal system moving into the area Fri. However, the
ECMWF shows a wide range of surface low solutions. The 12Z GFS
solution would suggest another possible high-wind event for the
coast. All in all, rather wet and mild conditions look to persist
through the extended period. Weishaar
&&
.AVIATION...A challenging evening forecast as the front
continues to push southeast inland. The front has moved
significantly slower and appears to be weaker than previously
forecast so winds have been less impressive. Likely will see
widespread mix of VFR/MVFR overnight with IFR conditions along
the central Oregon coast. Inland locations will remain VFR for
the next few hours before eventually becoming MVFR with the
frontal passage. Because this front has yet to really make it's
footprint inland, not quite as sure what the overall impacts
will be. The southerly winds along the coast have been gusting
35-40 kt this evening but are quickly subsiding in the post
frontal environment. The southerly winds inland, especially
through the central and southern Willamette Valley will slowly
ease from the 25-30 kt gusts tonight to near 15 kt by 09Z Sunday,
and even further becoming almost light and variable near
sunrise.
Sunday will hold a bit more settled weather as a very weak ridge
fills in behind the front from tonight. Skies will lift to VFR
around 5000 ft and winds will remain below 15 kt. These
conditions will be short lived though as the remnants of the
front this evening is revived and will bring more showers to the
area towards the end of the period.
For detailed regional Pac NW weather information,
go online to: http://weather.gov/zse
KPDX AND APPROACHES...VFR skies will lower to MVFR with the
passage of the front. Expecting rain, potentially intense at
times, through around 10Z Sunday. At times of heaviest rain may
see periods of reduced visibility. Rain and breezy winds will
dissipate by 12Z Sunday. Uncertainty towards the end of the
forecast as another round of showers is possible, but timing is
variable. -Muessle
&&
.MARINE...Deep low pressure over the southeast Gulf of Alaska
will persist for next several days, maintaining rather active
weather on the coastal waters.
Strong cold front continues to push inland tonight bringing with
it gusty southerly winds and rain. The cold front has passed
Astoria, should make it near Newport around midnight, and past
Florence by 1 or 2 am. Winds will ease quickly behind the front.
Seas will stay at 20 to 25 ft range through early Sunday morning.
After the front has passed, winds with gusts up to 20 kt with
seas subsiding. But, still a lot of long period westerly swell
offshore, so will maintain seas at 17 to 20 ft overnight through
next several days. The storm warning in the northern waters has
been transitioned into a small craft advisory due to winds
easing. A similar trend is likely in the central waters.
More settled weather Sunday as the region sits between fronts.
Warm front to the south will lift back to the north later Sunday
afternoon and Sunday night, with another round of strong gales
possible. May have to revisit as models suggest some potential
of storm force gusts Sunday night, especially south of Cascade
Head. No major headlines at this time given the variability and
the number of changes in the winds in the next 24 hours.
-Rockey/Muessle
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...High Surf Advisory until 4 PM PST Sunday for Central Oregon
Coast-North Oregon Coast.
High Wind Warning until 1 AM PST Sunday for Central Oregon
Coast.
Winter Weather Advisory until 4 AM PST Sunday for Northern
Oregon Cascades.
Winter Weather Advisory until 10 AM PST Sunday for Cascades in
Lane County.
WA...High Surf Advisory until 4 PM PST Sunday for South Washington
Coast.
Winter Weather Advisory until midnight PST tonight for South
Washington Cascades.
PZ...Small Craft Advisory until 10 PM PST Sunday for coastal waters
from Cape Shoalwater WA to Cascade Head OR out 60 NM.
Storm Warning until 1 AM PST Sunday for coastal waters from
Cascade Head OR to Florence OR out 60 NM.
Small Craft Advisory until midnight PST Sunday night for
Columbia River Bar.
&&
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortlandIn the hours before
Local storm report, Jan 2, 10:56 PM PST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1056 PM PST SAT JAN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN FOREST GROVE 45.52N 123.11W
01/02/2021 M1.18 INCH WASHINGTON OR COCORAHS
TOTAL RAINFALL BETWEEN 8 AM PST AND 10 PM
PST ON 1/2/2021.
&&
TJKLocal storm report, Jan 2, 10:58 PM PST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1058 PM PST SAT JAN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HEAVY RAIN WILLAMINA 45.08N 123.48W
01/02/2021 M1.04 INCH YAMHILL OR PUBLIC
RAINFALL SO FAR TODAY.
&&
TJKLocal storm report, Jan 2, 11:00 PM PST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1100 PM PST SAT JAN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM NON-TSTM WND DMG OREGON CITY 45.34N 122.60W
01/02/2021 CLACKAMAS OR PUBLIC
TREE DOWN NEAR LINN AVE IN OREGON CITY.
&&
TJKLocal storm report, Jan 2, 11:03 PM PST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1103 PM PST SAT JAN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN LINCOLN CITY 44.98N 124.00W
01/02/2021 M1.96 INCH LINCOLN OR PUBLIC
24 HOUR RAIN TOTAL IN LINCOLN CITY, AS OF
10:30 PM PST ON 1/2/2021.
&&
TJKLocal storm report, Jan 2, 11:12 PM PST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1112 PM PST SAT JAN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM NON-TSTM WND GST 1 NE OTTER ROCK 44.76N 124.05W
01/02/2021 M82 MPH LINCOLN OR MESONET
MESONET STATION AR160 CAPE FOULWEATHER.
&&
TJKLocal storm report, Jan 2, 11:13 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1113 PM PST SAT JAN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM NON-TSTM WND GST 2 SE YACHATS 44.29N 124.08W
01/02/2021 M84 MPH LINCOLN OR MESONET
MESONET STATION AV549 CAPE PERPETUA.
&&
TJKThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:49 PM PST | Small Craft Advisory | PQR | 23 hr | |
| Jan 3, 12:54 AM PST | River Flood Warning | PQR | Clatsop, Tillamook | 4 hr |
| Jan 3, 1:19 AM PST | Gale Warning | PQR | 30 hr | |
| Jan 3, 12:37 PM PST | Winter Weather Advisory | PQR | 35 hr |
Nearby
River Flood Warnings in Oregon, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.